MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN

BOSTON SCIENTIFIC CORPORATION UPHOLD LITE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Model Number M0068318170
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Abnormal Vaginal Discharge (2123); Discomfort (2330)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2020, the date of the first revision procedure, as no event/symptom onset date was reported.Initial reporter: this event was reported by the patient's legal representative.The implant surgeon is: dr.(b)(6).(b)(4).The removed mesh is not expected to be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an uphold lite with capio slim device was used during an anterior repair with graft cuff suspension with graft and posterior repair with enterocele repair procedure performed on (b)(6) 2017, for the treatment of vaginal prolapse.On (b)(6) 2020, the patient underwent resection and removal of the vaginal cuff mesh graft because she had vaginal mesh graft extrusion.The patient was taken to the operating room.She was prepped and draped in the usual sterile fashion after general endotracheal anesthesia had been performed and placed in the high lithotomy position.A weighted speculum was placed into the vagina and an upper blade was done.The graft extrusion was isolated into the vaginal cuff.An incision was made around the vaginal cuff area.The graft was then dissected out using tenotomy scissors with pickups until completely moving that section.All areas were checked and noted to be hemostatic after use of bovie cauterization.The area was oversewn with 2-0 monocryl suture in a running continuous fashion.The 2nd area was noted with some graft erosion anteriorly.This was opened and also removed and oversewn with 2-0 monocryl suture.The area was copiously irrigated, drained and noted to be clear with good hemostasis.The patient was then taken to the recovery room in stable condition.On (b)(6) 2021, the patient underwent examination under anesthesia, excision of a 3cm x 3cm vaginal mesh exposure in the right vaginal apex, and cystoscopy for the treatment of vaginal mesh erosion.After the patient was asleep, the physician proceeded with a sigmoidoscopy to rule out involvement of the sigmoid colon in the area of pain and fluid collection in the right lower quadrant near the vagina.Her findings were negative.The physician then proceeded to use large angle retractors with the exam under anesthesia.These revealed findings of vaginal mesh erosion at the right upper apex of the vagina.This was consistent with the area where the patient was having pain, discomfort, and vaginal discharge.After a different physician completed his cholecystectomy, he proceeded with the excision of the exposed mesh.The patient was placed in trendelenburg in the lithotomy position.Two long haney retractors were required to visualize the mesh.The mesh was then grasped with long allis clamps.Starting medially and then working laterally, the vaginal mucosa was first incised using long mayo scissors.Once we made an opening in the mesh, the edge was grasped, retracted, and then, working medially, the mesh was undermined.It was dissected off the underlying structures, placing traction on it.The mesh was excised both superiorly and inferiorly, peeling it away from the underlying structures.Once we reached the most lateral aspect of the mesh, it was trimmed off along with some of the vaginal mucosa.Care was taken to avoid any underlying structures.Careful palpation revealed there did not appear to be any additional mesh in the area where the exposure was noted.Using a 2-0 vicryl ct-2 needle, the vaginal incision was then closed, grabbing deep bites of the vaginal tissues.This was then tied at the more inferior aspect and then a running suture was closed from bottom to top and then tied.This was then re-examined and palpated.An additional figure-of-eight suture was then placed inferiorly.At this point, the vaginal mesh excision portion of the procedure was completed.To be certain, there was no injury to the bladder where the mesh had been densely adherent.Cystoscopy was performed.Using the 70-angle, 17-french cystoscope, the bladder base was inspected.Both ureteral orifices were easily seen and intact.The bladder base was also completely intact, with no evidence of any trauma to the bladder.The cystoscope was then removed from the sheath, the bladder drained, and then the sheath was removed.The patient tolerated the procedure well and left the operating room in good condition.The excised portions of the vaginal mesh were sent to pathology.

Brand Name
UPHOLD LITE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR PELVIC ORGAN PROLAPSE, TRANSVAGIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15071768
Report Number3005099803-2022-03959
Device Sequence Number5516033
Product Code OTP
UDI-Device Identifier08714729839200
UDI-Public08714729839200
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/02/2020
Device Model NumberM0068318170
Device Catalogue Number831-817
Device Lot Number0021336724
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale